MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number 6464
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a procedure, the fiber would not work as it had broken away from the connector.A new fiber was used to complete the treatment.No patient complications were reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the returned fiber underwent a thorough analysis.The device was received in three pieces; the connector was separated from the fiber body.Visual analysis of the returned fiber identified that the fiber tip was unused and in good condition.There was no light exiting the connector face indicating a connector fracture.A fracture within the connector can occur during procedural handling of the fiber like setup or use.The fiber connector may have developed a microfracture that became larger with use or handling, resulting in an insufficient aiming beam and low laser energy output.In this case the interaction between the connector and console and the connector fracture may have led to connector overheating causing the fiber body to break confirmed via analysis.The device instructions for use (ifu) instructs the user to carefully remove the fiber from the shipping card by removing the connector end first.The ifu then states to uncoil the remainder of the fiber from the shipping card, handle the fiber with care as damage may occur if struck or bent sharply and to inspect and treat the output tip with particular care as it represents the most delicate, easily damaged portion of assembly, do not bend the fiber at sharp angles, fiber failure may result when therapeutic energy is applied as the fiber is deflected beyond the optical limits of total internal reflection.Finally, the ifu instructs the user to carefully inspect the fiber for kinks, punctures, fractures or other damage and, if the fiber appears damaged, do not use the device and in the event of no output energy, the laser fiber connector hub may be hot to touch.Based on analysis result, the investigation conclusion code assigned is cause traced to component failure.
 
Event or Problem Description

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
hakidma st 6
marlborough MA 01752
EI   01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17993221
Report Number2124215-2023-58705
Device Sequence Number12646769
Product Code GEX
UDI-Device Identifier08714729939801
UDI-Public08714729939801
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2025
Device Model Number6464
Device Catalogue Number6464
Device Lot Number0031598456
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown